Why do I have recurrent pain in penis?
Q: I am a 44 years old man who underwent transuretheral prostatectomy (TURP) operation last year. After three months I was again suffering from weak urine flow and pain in penis. I was admitted to the hospital again and urinal calibration was done. Now for the last 3 months I am suffering from severe pain in penis during erection though urine flow is fine. The doctor advises Triamcinolone injection. What could be the possible reason for pain in penis? Is the prescribed injection fine?
A:According to your description, it seems that you have been prescribed this injection for a condition called Peyronie's disease. This is a condition of unknown etiology where a person develops hard plaque or fibrosis over penile shaft and as a result, during erection there is pain as well as curvature of the penis. It is not very clear from your description whether you have any curvature or not and also do you feel any nodule or plaque over penis? There are various nonsurgical and surgical treatments are available for Peyronie's disease and intralesional Triamcinolone is one of them. In the beginning of this disease, usually nonsurgical and conservative treatments are advised because in few patients this condition improves spontaneously.